Join TSR now for chat about life, relationships, fashion and more…Sign up now

Bump on areola to dry skin? Watch

    • #1
    • Thread Starter
    #1

    ~~I apologise this isn't relevant to relationships at all but the health forum is quite inactive and I really need advice~~

    I'm a 16 year old female with no family history of breast cancer (that I'm aware of). In August I noticed a small bump rise on the areola of my right breast and saw my doctor about it. He gave me flucloxacillin but I reacted really badly to it by vomiting after most dosages and so he told me to stop and didn't give me anything else. It remained there but in October I noticed my nipple and areola with dry skin on both breasts but I've been using E45 cream and it's cleared up on my left breast but not on my right. The skin becomes flaky and peels off and looks normal with a slight bit of redness but then the cycle happens again.

    I have felt no lumps around my breast but Im really worried about this and I don't know what's happening. Has anyone experienced a similar thing and should I visit my doctor again?
    • TSR Support Team
    • Very Important Poster
    • Peer Support Volunteers
    • Clearing and Applications Advisor
    Offline

    21
    ReputationRep:
    (Original post by Anonymous)
    ~~I apologise this isn't relevant to relationships at all but the health forum is quite inactive and I really need advice~~

    I'm a 16 year old female with no family history of breast cancer (that I'm aware of). In August I noticed a small bump rise on the areola of my right breast and saw my doctor about it. He gave me flucloxacillin but I reacted really badly to it by vomiting after most dosages and so he told me to stop and didn't give me anything else. It remained there but in October I noticed my nipple and areola with dry skin on both breasts but I've been using E45 cream and it's cleared up on my left breast but not on my right. The skin becomes flaky and peels off and looks normal with a slight bit of redness but then the cycle happens again.

    I have felt no lumps around my breast but Im really worried about this and I don't know what's happening. Has anyone experienced a similar thing and should I visit my doctor again?
    Because it's been an issue for so long, I would go back and see the doctor. Don't be worrying about cancer for now though. It sounds like a dermatological issue more than anything, but obviously I'm not qualified to know much about this so take that with a pinch of salt. In the meantime, try Aveeno cream. It works wonders
    Offline

    11
    ReputationRep:
    Your concern is understandable but try not to stress. I do agree that the issue sounds more dermatological than anything; but since your doctor prescribed an antibiotic it is possible that you have an infection that has never fully cleared. Would you say the skin resembles that of an orange peel? Is the red area fairly red and consistently so? Do you have dimpling of the skin that wasn't there before or a nipple that has become inverted? If the answer is yes, you need to go back to your doctor (which you should do anyway, btw). You are a 16 yr old teenager and the statistical odds of you having breast cancer is roughly 1 in 1,000,000 (literally) - I hope that helps put your mind to rest, but; for your peace of mind you need to follow up with this. You have come on this forum but I, sincerely, hope that you can go to your mom, older sister, aunt, adult friend - someone, to talk to you about this. You shouldn't be carrying your worry without support and having someone able to help you get facts and medical treatment. So, my recommendation (and I am not a doctor) is 1.) Go talk to a trusted adult and get some support 2.) Go back to your doctor 3.) If you have dimpling, redness that doesn't go away, skin that is bumpy resembling an orange peel, or a nipple that has, over time, become inverted or one breast has swelled larger than the other.... then when you talk to your doctor ask (and if need be insist) on seeing a breast specialist.

    If your skin is pinkish and flaky I do believe it is a dermatological issue. You might be having a contact dermatitis and would benefit from a antihistamine - that might be worth a try before you head to the doctor but you'll need to give the antihistamine about a week to see if it helps. In the meantime keep the lotion on it. Best of Luck and let us know what you find out!
 
 
 
Reply
Submit reply
TSR Support Team

We have a brilliant team of more than 60 Support Team members looking after discussions on The Student Room, helping to make it a fun, safe and useful place to hang out.

Updated: November 14, 2016
Poll
If you won £30,000, which of these would you spend it on?

The Student Room, Get Revising and Marked by Teachers are trading names of The Student Room Group Ltd.

Register Number: 04666380 (England and Wales), VAT No. 806 8067 22 Registered Office: International House, Queens Road, Brighton, BN1 3XE

Quick reply
Reputation gems: You get these gems as you gain rep from other members for making good contributions and giving helpful advice.